Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 70, NWS Fort Worth, TX

June 17, 2000Bell County, Falls County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2000, 5:06 PM CDT for Bell County, Falls County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 5:06 PM CDT (22:06 UTC)
Expired
Jun 17, 2000, 8:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bell County, TX, Falls County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 172209
FFWFWD
TXC027-145-180100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  FALLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 503 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
  WITH VERY HEAVY RAIN BETWEEN...SALADO...TEMPLE AND MARLIN...MOVING
  EAST AT 20 MPH.

* RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE AND TWO INCHES OVER ALREADY
  SATURATED GROUND.

* LOCATIONS IN THE WARNING INCLUDE TROY...TEMPLE...SALADO...MARLIN...AND
  LOTT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3092 9767 3080 9731 3099 9726 3123 9668
          3140 9698 3132 9719 3122 9743

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:00 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 3:00 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT JUN 17 2000

LOCAL RADARS CONTINUE TO INDICATE NUMEROUS EFFICIENT RAINFALL
PRODUCING SHRA/TSRA ACROSS THE EASTERN 2/3 OF THE FORECAST AREA.
ACTIVITY IS LOCATED AHEAD A COLD FRONT...WHICH HAS ACCELERATED
SOUTHWARD SINCE LATE MORNING.

IN ADDITION TO CURRENT ACTIVITY...SOME ADDITIONAL DEVELOPMENT
EXPECTED LATER TONIGHT...WITH WEAK ISENTROPIC LIFT ACTING ON THE
TROPICAL AIRMASS AHEAD OF THE FRONT. WILL LEAVE CURRENT FLASH FLOOD
WATCH IN PLACE...MUCH OF THE CWA IS CURRENTLY CLOSE TO FLASH
FLOODING THRESHOLDS.

PRECIPITATION COVERAGE SHOULD DECREASE ON SUNDAY...AS THE LOW LEVEL
FOCUS FOR CONVECTION DIMINISHES.

ANOTHER BOUNDARY WILL APPROACH NORTHERN PORTIONS OF THE CWA DURING
THE EXTENDED PERIODS.

COORD WITH OUN.

FCSTID = 83
DFW   66  86  71  89 /  50  30  30   0
ACT   68  88  71  90 /  60  30  30   0

.FTW...FLASH FLOOD WATCH TONIGHT ALL OF CWA EXCEPT ZONES
129..141>143..156.

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.